[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] NEW PUMPER Was just hospitalized. Need HELP

  I started my Pump (MM 508) on Wednesday. On Friday night I decided to
start my basal checking for nightime and doing a morning fast for the
basal rates too. All my BG's were in the range from 116 to 145 during
the period of 6PM Friday to 12:30 PM Saturday. I was thrilled, but I
kept telling my wife that I felt that my sugars were getting high and
finally to the point of Sat morning that I felt I was going into DKA. I
checked Ketones and all were neg and even calibrated my meter to make
sure that was OK.
To make a long story short I felt so bad (I could feel the cold air
through my nose and then got severe burning sensations through my arms,
chest and stomach like I was dehydrating) I finally decided to take a
nitro pill and go to the hospital.
   I just got back home with NO explanation of what has happened. All
blood work for heart came back fine and Cardiologist released me this
morning. Only thing elevated was the potassium at 6.8. (Usually runs
around 5.3)
  The BIG QUESTION:  Has anyone out there had symptoms of high blood
sugar even to the point of feeling DKA when their BG's were ALL normal?
It almost felt like my body was reacting to something going on, but yet
all tests showed OK.
  Another important note to this. When canulla was removed by my wife at
hospital we noticed that the canulla was indeed crimped and half of it
had left an impression on the top of skin where it laid. Also, the hole
left by needle was nearly healed. All through the 3.5 days that it was
in my BG's were NORMAL.
Can some of you that have been in severe DKA relate their experience to
me as to how you felt? The 2 hospitals involved with this seemed more
important to treat a possible heart attack and forgot to keep BG's under
control. Needless to say by 8:30 last night I warned staff to get BG
under control or my wife will put pump back in and I will bolus for the
high (398). At this time I started to feel the same way I felt when I
was admitted to emergency earlier that day. A very unpleasant feeling I
may add. They agreed to give me 5 U of Humilog and some Regular. About
15 minutes later I felt fine.

I am totally confused as what happened to me and almost felt as if my
body was reacting to high BG's even tho the 1st time it was not that
way. I'm so confused with this I don't know which way to fly, but I WILL
be putting pump back on after my shower.
   Can anyone reading this tell of any reactions anyone has had with
regard to starting pump and using Humilog 24/7?

Any help or info will be appreciated. The Docs have run out of answers.
I am at this point on my own till I see my endo next week.


Ken Buchholz<br clear=all><hr>Get your FREE download of MSN Explorer at <a
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml